Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Oct 7, 2017, 1:21 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 1:21 AM CDT (06:21 UTC)
- Expired
- Oct 7, 2017, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS84 KSJT 070621 SPSSJT Special Weather Statement National Weather Service San Angelo TX 121 AM CDT SAT OCT 7 2017 TXZ098-099-070715- Haskell TX-Throckmorton TX- 121 AM CDT SAT OCT 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON COUNTIES UNTIL 215 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of O'brien, or 16 miles west of Knox City, moving east at 45 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... O'brien around 140 AM CDT. Weinert around 155 AM CDT. Millers Creek Reservoir around 215 AM CDT. Other locations impacted by this storm include The Intersection Of US-183 And US-283, The Intersection Of US-380 And Highway 222 and US- 380 Near The Haskell-Stonewall County Line. LAT...LON 3300 9915 3311 9999 3339 9999 3340 9910 TIME...MOT...LOC 0620Z 281DEG 39KT 3348 10009 $$ 08
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 6, 11:49 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 6, 11:49 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1149 PM CDT Fri Oct 6 2017 .AVIATION... /06Z TAFS/ Cold front and an area of showers and storms continue across the South Plains late this evening. Latest high resolution models suggest the convection will weaken as it moves into Big Country, but a few showers may linger as far east as KABI during the overnight hours. Otherwise, timing of the cold front continues to be on track, with most areas seeing north winds by around sunrise, even across the southern terminals. A brief window of MVFR cigs are possible both ahead of the front along the southern terminals and at KABI and KSJT behind the front, but these cigs will only last a few hours. Saturday looks mostly clear with north winds. && .PREV DISCUSSION... /issued 615 PM CDT Fri Oct 6 2017/ AVIATION... /00Z TAFS/ VFr conditions continue across West Central Texas early this evening, and will continue into the overnight hours. Cold front across Western Kansas will drop rapidly south overnight and move into the area before morning. Latest HRRR has sped the front up considerably over earlier models, and given the distance the front has to come, this seems a little too fast. Will speed the timing up on the front slightly through, just not to HRRR speeds. Will trend with the HRRR however on a brief window of MVFR cigs along the front, along with a few showers possible with the front at KABI. MVFR cigs would be short lived however, with rapidly clearing skies across the entire area for Saturday. PREV DISCUSSION... /issued 335 PM CDT Fri Oct 6 2017/ SHORT TERM... (Tonight and Saturday) A potent shortwave trough currently moving across the Rockies, will move east across the central and southern Plains states tonight. An associated cold front will move south across the area late tonight and Saturday morning. The front is expected to enter the Big Country after 3 AM and clear far southern counties around noon. Best lift associated with the upper trough will largely remain north of the forecast area but will clip the Big Country overnight. Latest Hi-Res model data shows a line of convection developing along the front northwest of the area this evening, then tracking southeast across the Big Country and weakening after midnight. Will maintain chance POPs generally along and north of I-20 tonight, with slight POPs extending south across northern portions of the Concho Valley and Heartland counties. Precipitation is expected to be light, with most areas seeing 1/0 inch or less of rainfall. Breezy north winds will develop behind the front on Saturday, with skies clearing during the day. Temperatures will be a little cooler on Saturday, with afternoon highs in the low to mid 80s. LONG TERM... (Saturday night through Friday) Light winds and mostly clear skies will result in ideal radiational cooling conditions Sunday morning, allowing temperatures to drop into the mid 50s to near 60 degrees for most locations. Unseasonably hot temperatures are forecast on Sunday, with highs in the upper 80s to lower 90s. The next upper level trough is forecast to swing across the Plains late Monday into Tuesday, sending a cold front through West Central Texas sometime Monday afternoon into Monday night. Compressional heating ahead of the front will result in hot temperatures, with many locations getting into the lower to mid 90s. A faster cold front would result in cooler temperatures by afternoon for many locations. For now a compromise between the faster ECMWF and the slower GFS was used, with the front moving through the region during the late afternoon/evening hours. Isolated showers and thunderstorms will be possible along the front, mainly across our southeast counties where better moisture will reside. Much drier/cooler temperatures are forecast behind the front. Highs on Tuesday will mainly be in the low to mid 70s with overnight lows in the upper 40s to lower 50s. A slow warm up will ensue through the end of the work week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 66 82 56 89 / 30 5 0 0 San Angelo 67 85 57 92 / 10 5 0 0 Junction 68 85 59 91 / 10 10 5 0 Brownwood 67 84 57 89 / 20 5 5 5 Sweetwater 64 82 57 89 / 30 5 0 0 Ozona 65 83 57 89 / 10 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Oct 6, 3:10 PM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 310 PM CDT Fri Oct 6 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 310 PM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible along and north of Interstate 20 tonight, with isolated thunderstorms possible farther south across the northern Concho Valley and Heartland counties. The main hazard will be gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible across the Northwest Hill Country Monday night. Lightning is the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 7, 1:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service San Angelo TX 121 AM CDT SAT OCT 7 2017 TXZ098-099-070715- Haskell TX-Throckmorton TX- 121 AM CDT SAT OCT 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON COUNTIES UNTIL 215 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of O'brien, or 16 miles west of Knox City, moving east at 45 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... O'brien around 140 AM CDT. Weinert around 155 AM CDT. Millers Creek Reservoir around 215 AM CDT. Other locations impacted by this storm include The Intersection Of US-183 And US-283, The Intersection Of US-380 And Highway 222 and US- 380 Near The Haskell-Stonewall County Line. LAT...LON 3300 9915 3311 9999 3339 9999 3340 9910 TIME...MOT...LOC 0620Z 281DEG 39KT 3348 10009 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:15 AM CDT | Special Weather Statement | SJT | Taylor | 45 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.